High Wind, Adams
- When
- March 6, 2:00 PM CST to 10:00 PM CST
- Where
- Adams forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.097, -102.528 (the zone’s center; the record gives no point)
Low pressure moved from central Canada to eastern North Dakota causing high winds over parts of western North Dakota. Highest sustained wind was 43 mph at Dickinson and highest gust was 62 mph at Hettinger.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Low pressure moved from central Canada to eastern North Dakota causing high winds over parts of western North Dakota. Highest sustained wind was 43 mph at Dickinson and highest gust was 62 mph at Hettinger.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Mar 6, 3:00 AM CST, 11 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CST SUN MAR 6 2005 .SHORT TERM... TODAY THROUGH TUESDAY NIGHT...FORECAST CHALLENGES FOR THE SHORT TERM ARE WINDS TODAY AND TONIGHT...FIRE WEATHER CONCERNS...AND POPS FOR TONIGHT AND TUESDAY. HAVE DECIDED TO ISSUE A HIGH WIND WARNING FROM 18Z TODAY TO 6Z TONIGHT FOR THE WEST AND A WIND ADVISORY FOR THE REST OF THE FORECAST AREA DURING THE SAME TIME PERIOD. WINDS SHOULD DIE DOWN AS WE GET CLOSER TO MIDNIGHT...BUT SOME PLACES ALONG THE SOUTH DAKOTA BORDER MAY STAY GUSTY AFTER MIDNIGHT SO DAY/EVENING SHIFT MAY NEED TO EXTEND THE ADVISORY IN THE SOUTHERN COUNTIES. WILL KEEP THE RED FLAG WARNING AS IS WITH STRONG WINDS AND LOW HUMIDITIES. WITH THE FRONTAL PASSAGE TODAY/TONIGHT...ADDED POPS (RAIN/SNOW MIX) TO BEGIN THIS AFTERNOON NORTH AND THEN SPREAD ACROSS THE REMAINDER OF THE FORECAST AREA TONIGHT AND TURNING INTO ALL SNOW. ALSO LEFT POPS PRETTY MUCH ALONE FOR TUESDAY AS MODELS BEGINNING TO COME INTO AGREEMENT ON TIMING OF THAT SYSTEM. .LONG TERM... FAST NORTHWEST FLOW IN THE UPPER LEVELS DOMINATES THE LONG TERM FORECAST PERIOD. A NEW SHORT WAVE HAS SHOWN UP FOR THURSDAY. I WILL WAIT ANOTHER RUN OR TWO TO SEE IF IT HAS LEGS BEFORE INSERTING PRECIP IN THE FORECAST. ON THE OTHER HAND...THE SHORT WAVE FOR NEXT WEEKEND HAS SHOWN UP ON THE LAST SEVERAL RUNS SO I HAVE A HIGHER CONFIDENCE IN IT...AND HENCE WILL CONTINUE TO FORECAST PRECIPITATION WITH ITS PASSAGE. && .BIS WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING THIS AFTERNOON AND TONIGHT...WESTERN ND WIND ADVISORY THIS AFTERNOON AND TONIGHT...CENTRAL ND RED FLAG WARNING THIS AFTERNOON AND EVENING...SWRN AND SCNTRL ND && NH/RSL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 451 AM CST SUN MAR 6 2005 NDZ017-018-031>033-040-041-043-044-071049- ADAMS-BILLINGS-BOWMAN-DUNN-GOLDEN VALLEY-HETTINGER-MCKENZIE-SLOPE- STARK- INCLUDING THE CITIES OF...DICKINSON...BOWMAN...WATFORD CITY...MOTT... MEDORA...HETTINGER AND BEACH 451 AM CST SUN MAR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT HIGH WIND WARNING IN EFFECT TODAY UNTIL MIDNIGHT TONIGHT. STRONG LOW PRESSURE MOVING SOUTHEAST FROM SOUTH CENTRAL CANADA INTO NORTHEAST NORTH DAKOTA WILL PRODUCE STRONG NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ACROSS WESTERN NORTH DAKOTA THIS AFTERNOON AND TONIGHT. A RED FLAG WARNING HAS BEEN ISSUED THIS AFTERNOON AND EVENING. THE STRONG WINDS WILL COMBINE WITH HUMIDITIES LESS THAN 20 PERCENT TO CAUSE A CRITICAL FIRE DANGER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ019-020-034-035-042-045-046-071049- BURLEIGH-EMMONS-GRANT-MERCER-MORTON-OLIVER-SIOUX- INCLUDING THE CITIES OF...BISMARCK...MANDAN...LINTON AND BEULAH 451 AM CST SUN MAR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY IN EFFECT TODAY UNTIL MIDNIGHT TONIGHT. STRONG LOW PRESSURE MOVING SOUTHEAST FROM SOUTH CENTRAL CANADA INTO NORTHEAST NORTH DAKOTA WILL PRODUCE STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ACROSS CENTRAL NORTH DAKOTA THIS AFTERNOON AND TONIGHT. A RED FLAG WARNING HAS BEEN ISSUED THIS AFTERNOON AND EVENING. THE STRONG WINDS WILL COMBINE WITH HUMIDITIES LESS THAN 20 PERCENT TO CAUSE A CRITICAL FIRE DANGER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ001-009-071049- DIVIDE-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON AND CROSBY 451 AM CST SUN MAR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT HIGH WIND WARNING IN EFFECT TODAY UNTIL MIDNIGHT TONIGHT. STRONG LOW PRESSURE MOVING SOUTHEAST FROM SOUTH CENTRAL CANADA INTO NORTHEAST NORTH DAKOTA WILL PRODUCE STRONG NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ACROSS WESTERN NORTH DAKOTA THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ002>005-010>013-021>023-025-036-037-047-048-050-051-071049- BOTTINEAU-BURKE-DICKEY-FOSTER-KIDDER-LA MOURE-LOGAN-MCHENRY-MCINTOSH- MCLEAN-MOUNTRAIL-PIERCE-RENVILLE-ROLETTE-SHERIDAN-STUTSMAN-WARD- WELLS- INCLUDING THE CITIES OF...MINOT...JAMESTOWN...BOTTINEAU...WASHBURN... STANLEY...RUGBY...HARVEY...ELLENDALE...CARRINGTON... BELCOURT AND ASHLEY 451 AM CST SUN MAR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY IN EFFECT TODAY UNTIL MIDNIGHT TONIGHT. STRONG LOW PRESSURE MOVING SOUTHEAST FROM SOUTH CENTRAL CANADA INTO NORTHEAST NORTH DAKOTA WILL PRODUCE STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ACROSS CENTRAL NORTH DAKOTA THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HEINERT
The national radar mosaic for the moment the first event began.
7 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442319, 5442320, 5442321, 5442322, 5442323, 5442324, 5442325.